Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 15, 2021Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 15, 2021, 3:53 PM CDT for Mobile County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 3:53 PM CDT (20:53 UTC)
Expired
Aug 15, 2021, 4:45 PM CDT
In force
52 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Mobile County, AL

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 735 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
735 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

502 
WWUS84 KMOB 152053
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sun Aug 15 2021
 
ALZ261-MSZ079-152145-
Mobile Inland AL-George MS-
353 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern Mobile
and northeastern George Counties through 445 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Wilmer, or 14 miles west of Saraland, moving west
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Chunchula, Gulfcrest and Wilmer. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8846 3100 8843 3101 8842 3101 8812
      3083 8817 3080 8834 3080 8841 3078 8841
      3077 8847
TIME...MOT...LOC 2053Z 087DEG 10KT 3089 8831 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 12:08 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 15, 12:08 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1208 PM CDT Sun Aug 15 2021

.NEAR TERM /Now Through Monday/...Weak upper level trough over the
northern Gulf of Mexico continues to disintegrate and shift
northwest as Tropical Storm Fred maneuvers around the western
periphery of the mid to upper level subtropical ridge draped
across the southwestern Atlantic.

For today, increasing shower and thunderstorm activity, generally
scattered to numerous coverage, is expected as we head into the
afternoon and evening hours in association with the weakening
upper level low, and increasing flux of moisture associated with
Fred. We can already see evidence of this activity shifting
northwest this morning over the marine areas and just beginning to
develop across coastal counties of AL/FL. Most of the activity
today should remain below severe limits, although with ample water
loading and within storm clusters/mergers, similar to yesterday
some gusty winds and heavy rainfall can be expected. PWATs will
generally become 2 to 2.2 inches, fostering heavy rainfall
potential in thunderstorms. SBCAPE/MLCAPE values will remain
similar to yesterday, peaking in the 1,500 to 2,000j/kg range.
DCAPE values will have decreased some owing to the moistening
atmospheric profile, but still maintain a general 500 to 800j/kg.
Heading into tonight, best shower and thunderstorm coverage will
remain over southwestern AL into southeastern MS, and along and
south of the immediate coast of AL/FL. Some heavier rainfall can
be expected with these, particularly nearer the coast as Fred
starts to enter the picture with its outer rainbands. Fred is
discussed more below for tomorrows weather, along with the
expected hazards/impacts to the region. Forecast highs today will
reach the upper 80's and lower 90's, with middle to upper 80's
Monday. Lows tonight will be in the lower to middle 70's.

Our main feature of interest is Tropical Storm Fred
heading into Monday. Fred was a remnant low last night into early
this morning, but has since redeveloped its low level center.
This is both evident via hurricane hunter reconnaissance data and
visible satellite imagery this morning. Given the low level
center reformed north and east of the previous estimated position,
the forecast path of Fred has shifted to the east. This will
limit greatest impacts along and southeast of the I-65 corridor,
and the immediate coast of AL into the marine zones. Fred will
bring multiple hazards to the region Monday, each detailed below.

Flash flooding: A localized flash flood threat is setting up along
and to the north/east of the path of Fred. This appears most
likely to set up along and southeast of the I-65 corridor, with a
moderate threat for flash flooding across Okaloosa, Covington, and
Crenshaw counties. It is across the FL panhandle into our far
southeastern AL counties that we presently have a flash flood
watch for starting overnight tonight through Tuesday early
afternoon. Rainfall amounts of generally less than an inch are
expected west of the I-65 corridor, with 2 to 4 inches along and
east of the I-65 corridor. Locally higher totals to 6+ inches
is possible farther southeast over Okaloosa county.

Coastal and Marine Hazards: A high surf warning remains in effect
across our coastal FL panhandle counties for large breaking waves
of 10 to 15ft, whereas a high surf advisory is in place for
coastal Mobile and coastal Baldwin counties for large breaking
waves of 5 to 8 feet. Both of these are in effect from 7pm this
evening through 6am Tuesday.

A coastal flood advisory is in place for coastal counties of AL/FL
panhandle from 7pm this evening through 1pm Tuesday for minor
inundation of low lying/favored spots along the immediate coast.
Additionally, a high risk of rip currents is in place starting
this evening and running through late Tuesday night for AL/FL
panhandle coasts.

A tropical storm warning was put into place for the eastern marine
zones along the FL coast out through 60nm, as well as inland to
include Okaloosa counties. A tropical storm watch remains in place
across the remaining FL counties, Escambia and Covington counties
in AL, and local bays and sounds in those areas. In the warning
area, winds of 35 to 45mph can be expected tomorrow afternoon and
evening through Tuesday morning, while in the watch area these
conditions remain possible but is contingent on the actual path of
Fred. Where tropical storm conditions are not expected over our
western marine zones including Mobile Bay and the Mississippi
Sound, a small craft advisory is in effect for winds upwards of
25kts gusting to 35kts.

Tornadoes: To the right and ahead of the path of Fred, isolated
tornadoes can not be ruled out with the outer rain bands of Fred.
This threat should be limited to the FL panhandle and south-
central AL, but is once again contingent on the path of Fred.

Summary: Tropical Storm Fred is a rapidly evolving situation, and
changes in the forecast path and intensity can result in large changes
in the forecast. We will likely have a better idea this afternoon
on Fred's ultimate path now that we have a better defined low
level center, and should see less shifts in the forecast track as
we move forward. These types of systems are always a headache, and
further updates will continue to be posted as Fred approaches the
northern Gulf coast. MM/25

&&

.AVIATION...
18Z issuance...Largely VFR conditions prevail through the period
outside of showers and storms. Underneath any storms, IFR
conditions may occur temporarily with respect to both visibility
and ceilings. For south-central AL into the Fl panhandle, expect
winds to shift and strengthen to 10 to 20kts from the
northeast/east early afternoon Monday. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Watch for ALZ059-060.

     Flash Flood Watch from 7 PM CDT this evening through Tuesday
     afternoon for ALZ058-060.

     Coastal Flood Advisory from 7 PM this evening to 1 PM CDT
     Tuesday for ALZ265-266.

     High Rip Current Risk from 7 PM CDT this evening through late
     Tuesday night for ALZ265-266.

     High Surf Advisory from 7 PM this evening to 6 AM CDT Tuesday
     for ALZ265-266.

FL...Tropical Storm Warning for FLZ205-206.

     Tropical Storm Watch for FLZ201>204.

     Flash Flood Watch from 7 PM CDT this evening through Tuesday
     afternoon for FLZ203>206.

     Coastal Flood Advisory from 7 PM this evening to 1 PM CDT
     Tuesday for FLZ202-204-206.

     High Rip Current Risk from 7 PM CDT this evening through late
     Tuesday night for FLZ202-204-206.

     High Surf Advisory from 7 PM this evening to 1 PM CDT Monday for
     FLZ202-204-206.

     High Surf Warning from 1 PM Monday to 6 AM CDT Tuesday for
     FLZ202-204-206.

MS...None.
GM...Small Craft Advisory from 10 PM this evening to 7 PM CDT Monday
     for GMZ630>633.

     Small Craft Advisory from 7 PM this evening to 7 AM CDT Tuesday
     for GMZ650-670.

     Tropical Storm Warning for GMZ635-636-655-675.

     Tropical Storm Watch for GMZ634.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 15, 1:55 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Sun Aug 15 2021

ALZ051-053-151945-
Clarke AL-Choctaw AL-
155 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of south central
Choctaw and northwestern Clarke Counties through 245 PM CDT...

At 154 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Coffeeville, or 18 miles northwest of Grove Hill,
moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coffeeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3191 8778 3169 8788 3177 8828 3197 8821
TIME...MOT...LOC 1854Z 105DEG 5KT 3184 8805

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 15, 2:37 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Sun Aug 15 2021

FLZ203>206-152015-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
237 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southern Okaloosa and
southeastern Santa Rosa Counties through 315 PM CDT...

At 236 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Eglin Air Force Base to
Shalimar to 6 miles south of Mary Esther. Movement was west at 30
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Eglin AFB,
Valparaiso, Mary Esther, Bagdad, Ocean City, Lake Lorraine, Navarre,
Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3039 8700 3045 8694 3044 8688 3060 8702
      3057 8700 3055 8701 3055 8702 3060 8704
      3078 8674 3073 8639 3053 8639 3049 8646
      3051 8649 3047 8649 3040 8666 3040 8662
      3039 8659
TIME...MOT...LOC 1936Z 106DEG 25KT 3065 8628 3046 8659 3031 8664

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 15, 3:00 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
300 PM CDT Sun Aug 15 2021

MSZ075-076-152045-
Perry MS-Greene MS-
300 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of Perry and Greene
Counties through 345 PM CDT...

At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of Leakesville to 6 miles
southwest of McLain. Movement was northwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richton, Leakesville, Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3142 8915 3143 8911 3143 8900 3125 8851
      3120 8844 3100 8880 3100 8883 3097 8883
      3093 8891 3102 8915
TIME...MOT...LOC 1959Z 127DEG 15KT 3118 8863 3105 8892

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 15, 3:16 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT Sun Aug 15 2021

MSZ075-078-152100-
Stone MS-Perry MS-
316 PM CDT Sun Aug 15 2021

...Strong thunderstorms will impact portions of southwestern Perry
and Stone Counties through 400 PM CDT...

At 315 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Wiggins to Perkinston to
14 miles north of Kiln. Movement was north at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3083 8934 3091 8924 3091 8914 3099 8914
      3101 8912 3092 8888 3069 8910 3068 8913
      3068 8924 3065 8924 3065 8934
TIME...MOT...LOC 2015Z 193DEG 5KT 3096 8901 3076 8914 3062 8938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 15, 3:26 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
326 PM CDT Sun Aug 15 2021

FLZ203>205-152115-
Okaloosa Inland FL-Santa Rosa Coastal FL-Santa Rosa Inland FL-
326 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of west central
Okaloosa and southeastern Santa Rosa Counties through 415 PM CDT...

At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Navarre, or 11 miles east of Bagdad, moving west
at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Milton, Bagdad, Pea Ridge and Point Baker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 8691 3050 8701 3051 8702 3053 8700
      3052 8700 3052 8699 3055 8700 3058 8698
      3060 8702 3057 8700 3054 8704 3045 8707
      3045 8710 3051 8709 3055 8712 3055 8714
      3070 8711 3062 8674 3045 8678
TIME...MOT...LOC 2026Z 098DEG 17KT 3054 8685

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 15, 3:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sun Aug 15 2021

ALZ261-MSZ079-152145-
Mobile Inland AL-George MS-
353 PM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of northwestern Mobile
and northeastern George Counties through 445 PM CDT...

At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Wilmer, or 14 miles west of Saraland, moving west
at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chunchula, Gulfcrest and Wilmer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8846 3100 8843 3101 8842 3101 8812
      3083 8817 3080 8834 3080 8841 3078 8841
      3077 8847
TIME...MOT...LOC 2053Z 087DEG 10KT 3089 8831

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:03 PM CDTSpecial Marine WarningMOB87 min
Aug 14, 8:01 PM CDTSpecial Weather StatementMOBButler44 min
Aug 15, 2:54 AM CDTFlash Flood WatchMOBCovington, Crenshaw36 hr
Aug 15, 5:18 AM CDTCoastal Flood AdvisoryMOBBaldwin, Mobile41 hr
Aug 15, 10:17 AM CDTTropical Storm WarningMOBCovington36 hr
Aug 15, 10:48 AM CDTSmall Craft AdvisoryMOB35 hr
Aug 15, 1:30 PM CDTSpecial Marine WarningMOB60 min
Aug 15, 1:55 PM CDTSpecial Weather StatementMOBClarke50 min
Aug 15, 2:49 PM CDTSpecial Marine WarningMOB31 min
Aug 15, 5:50 PM CDTSpecial Weather StatementMOBClarke40 min
Aug 15, 6:26 PM CDTSpecial Weather StatementMOBClarke, Wilcox49 min
Aug 15, 6:32 PM CDTAreal Flood AdvisoryMOBClarke, Monroe3 hr
Aug 15, 5:18 AM CDTHigh Surf WarningMOBEscambia, Okaloosa, Santa Rosa35 hr
Aug 15, 2:37 PM CDTSpecial Weather StatementMOBOkaloosa38 min
Aug 15, 3:26 PM CDTSpecial Weather StatementMOBSanta Rosa49 min
Aug 15, 3:00 PM CDTSpecial Weather StatementMOBGreene, Perry45 min
Aug 15, 3:16 PM CDTSpecial Weather StatementMOBStone44 min
Aug 15, 3:57 PM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.